MAUDE Adverse Event Report: IN2BONES SAS QUANTUM®; QUANTUM® TOTAL ANKLE PROSTHESIS

IN2BONES SAS QUANTUM®; QUANTUM® TOTAL ANKLE PROSTHESIS
Catalog Number M50 SU149
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch record 2010099 was reviewed and found to be compliant.7 implants were released on 21/oct/2021.They were machined by cf plastiques as per manufacturing drawings and specifications in progress, as per of-84616.The batch was accepted with 2 concessions (dd1911-16 and dd2001-03) regarding modification of the inspection means used by the supplier.All modifications involved were then implemented in the inspection specifications.The quantum range (talar implant, insert, tibial implant and connexion between insert and tibial implant) is not questioned by the event reported in the complaint.The pe insert was not correctly clipped in the tibial implant by the user.The final insert insertion step recommended on the surgical technique manual "st-dig-quantum-en-102021" was not followed by the user.
 
Event or Problem Description
The quantum® total ankle prosthesis is indicated as a total ankle replacement in primary or revision surgery for patients with ankle joints damaged by severe rheumatoid, post-traumatic, or degenerative arthritis.The quantum® total ankle prosthesis is a fixed-bearing, semi-constraint ankle prothesis with 2 components and composed of: a tibial component composed of a metallic (ta6v) tibial tray implant fixed to a polymer (uhwmpe) insert, a metallic (cocr) talar implant reproducing the talus dome anatomy.When all components are implanted, with the insert rigidly locked to the tibial tray, the polyethylene insert acts as a single bearing along the talar dome, enabling flexion/extension and rotation movement at the replaced ankle joint.Each component of the quantum® total ankle prosthesis exists in different sizes and models.Event description: incident description as per the complaint initiator: "insert s4 was not inserted all the way into tibial implant s5 by the surgeon." additional information discussed during in2bones codir performed on (b)(6) 2022: initial surgery performed on (b)(6) 2022.The x-ray control performed on (b)(6) 2022 shows that the talar implant is correctly placed but the pe insert seems to be incorrectly clipped inside the tibial implant.A revision surgery to secure the insert into the tibial implant is planned by dr (b)(6) on (b)(6)2022.This incident is related to dr (b)(6) patient 15.Additional information received by the surgeon following reintervention: ossifications are starting to appear.This event is reported according to the remediation plan following fda observation 1 from 04-sept-2025.

Brand Name
QUANTUM®
Common Device Name
QUANTUM® TOTAL ANKLE PROSTHESIS
Manufacturer (Section D)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully 69130
FR  69130
Manufacturer (Section G)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
Manufacturer Contact
martin geertsema
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
MDR Report Key23082214
Report Number3010470577-2025-03081
Device Sequence Number4965793
Product Code HSN
UDI-Device Identifier03701337602147
UDI-Public3701337602147
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM50 SU149
Device Lot Number2010099
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2022
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age47 YR
Patient SexMale